MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; TELESCOPE, RIGID

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; TELESCOPE, RIGID
Model Number WA4KL545
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The olympus sales representative was informed that the customer ultra rigid telescope has a ¿bent shaft and damaged lens¿.The reported problem was found at reprocessing.No death, injury or harm was reported to olympus.
 
Additional Manufacturer Narrative
The subject device was returned to the olympus repair center.The repair inspection confirmed the reported issue, dents/corrosion on the outer tube and broken rod lens inside the optical system.The inspection also noted corrosion on the distal end window frame and the eyepiece window unit has dents.The cause of the reported issue cannot be determined at this time as the investigation is ongoing.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide results of the investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no indication that the event was caused by a misuse or that the event was related to design of the device.Repair history was reviewed and no issues were found related to the reported event.Although a definitive root cause of the defects could not be identified, it was determined that the broken lens, dented outer tube, and dented eyepiece funnel were likely caused by excessive force during use by the customer and the corrosion on the out tube was likely caused by incorrect reprocessing.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
TELESCOPE "ULTRA", 5.4 MM, 45°
Common Device Name
TELESCOPE, RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15942377
Report Number9610773-2022-00605
Device Sequence Number12276848
Product Code GCJ
UDI-Device Identifier04042761082891
UDI-Public04042761082891
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KL545
Device Catalogue NumberWA4KL545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown